Alert archive / Colorado / River Flood Advisories in 2014

River Flood Advisory 9, NWS Denver/Boulder, CO

June 2, 2014Logan County, Morgan County, Washington County, Colorado

NWS Denver/Boulder, CO issued this river flood advisory at Jun 2, 2014, 2:08 PM MDT for Logan County, Morgan County, Washington County, Colorado. It was in force for 10 days.

The area

The counties it named.

The facts

Issued
Jun 2, 2014, 2:08 PM MDT (20:08 UTC)
Expired
Jun 12, 2014, 6:00 PM MDT
In force
10 days
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

Counties Logan County, CO, Morgan County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 116 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Platte River near Balzac (BZNC2).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jun 2, 12:14 PM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 2, 12:14 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1214 PM MDT MON JUN 2 2014

.UPDATE...
ISSUED AT 1148 AM MDT MON JUN 2 2014

CIRRUS CLOUDS STARTING TO SPREAD NORTHEAST INTO OUR AREA AS A JET
STREAK LIFTS FROM UTAH INTO WYOMING. QUESTIONS TODAY INVOLVE THE
TIMING OF LOW LEVEL MOISTURE RETURN OVER EASTERN COLORADO AND THE
EFFECTS OF THIS SHORTWAVE. AT THIS POINT I AM SKEPTICAL OF THE POTENTIAL
FOR ANYTHING BUT WEAK LATE DAY CONVECTION AS THE SHORTWAVE SEEMS
TO COME OVER OUR AREA THIS AFTERNOON AND THE MOISTURE RETURN WILL
COME LATER TONIGHT. STILL A CHANCE OF SOME HIGH BASED CONVECTION
ASSOCIATED WITH THE JET STREAK AND IT WOULD GET WETTER AS IT MOVES
EAST. PROBABLY ONLY A SMALL SEVERE HAIL THREAT OUT EAST AS CAPES
WILL BE AROUND 300 J/KG AROUND DENVER...MAYBE 800-1000 NEAR THE
NORTHEAST CORNER THIS AFTERNOON.

AS MOISTURE INCREASES LATER TONIGHT...THE CAPES WOULD GET QUITE A
BIT HIGHER AND HODOGRAPHS ARE NICE...BUT AT THIS POINT EXPECTING
US TO BE CAPPED WITH THE LIFT PAST ALREADY. THERE MAY BE ANOTHER
AREA OF LIFT COMING AHEAD OF TUESDAYS SHORTWAVE...BUT NOT
EXPECTING THAT TO BE HERE YET. PLANNING A MINOR UPDATE TO DOWNPLAY
THE THREAT OF LATE NIGHT STORMS...BUT NOT REALLY ANY BIG CHANGES
OTHERWISE.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 421 AM MDT MON JUN 2 2014

SOUTHWEST FLOW ALOFT WILL PREVAIL TODAY AND TONIGHT. ONCE THE
MORNING STRATUS CLOUDS BURN OFF...MOSTLY SUNNY SKIES WILL PREVAIL
THROUGH THE AFTERNOON. EVEN THOUGH A COLD FRONT PUSHED ACROSS THE
AREA LAST NIGHT...HIGHS WILL BE CLOSE TO YESTERDAY'S READINGS WITH
TEMPERATURES TOPPING OUT IN THE LOWER 80S. AIRMASS WILL BE SOMEWHAT
UNSTABLE THIS AFTERNOON WITH CAPES 100-500 J/KG. A CAP JUST ABOVE
500 MB WILL LIKELY KEEP CONVECTION FROM FIRING THIS AFTERNOON. SOME
HIGH RES MODELS ARE SHOWING ISOLATED CONVECTION AROUND 00Z...SO WILL
HAVE LOW POPS IN THE FORECAST DUE TO THIS.

A BETTER CHANCE FOR CONVECTION WILL OCCUR TONIGHT. QG ASCENT AHEAD
OF A STRONG SHORT WAVE OVER THE GREAT BASIN WILL PROVIDE LIFT ACROSS
THE STATE...MAINLY AFTER MIDNIGHT. THE CAP WILL ERODE...AND THE
AIRMASS WILL BE UNSTABLE OVER THE PLAINS WITH CAPES NEAR A 1000
J/KG. WILL HAVE ISOLATED TO SCATTERED POPS IN THE FORECAST FOR THE
ENTIRE NIGHT. THERE WILL BE ENOUGH SHEAR AND INSTABILITY THAT A
SEVERE STORM OR TWO WILL BE POSSIBLE.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 421 AM MDT MON JUN 2 2014

QG ASCENT AHEAD OF INCOMING TROUGH WILL KEEP THE THREAT OF
PRECIPITATION GOING IN THE NORTHEAST CORNER EARLY TUESDAY MORNING
BUT STRONG DRYING AND QG SUBSIDENCE IN ITS WAKE SHOULD PRETTY MUCH
SHUT DOWN CONVECTION IN THE AFTERNOON. WITH LOTS OF SUNSHINE...
TUESDAY SHOULD FEATURE TEMPERATURES WELL ABOVE NORMAL. DOWNSLOPE
DRYING AND BRISK SURFACE WINDS WILL ADD TO THIS AND KEEP THE FIRE
DANGER ELEVATED. HOWEVER SUBCRITICAL FUELS SHOULD PRECLUDE THE
NECESSITY OF ISSUING FIRE WEATHER HIGHLIGHTS AT THIS POINT.

IN THE WEDNESDAY THROUGH FRIDAY TIME FRAME WESTERLY FLOW ALOFT
WILL BE OVER COLORADO WITH A GRADUAL SEEPAGE OF MOISTURE INTO THE
LOWER ELEVATIONS. THIS WILL PROBABLY RESULT IN AN INCREASING
CHANCE OF AFTERNOON/EVENING CONVECTIVE ACTIVITY EACH DAY DURING
THIS PERIOD.

BY SATURDAY THE MODELS WANT TO BRING SOME COOLER AIR OUR WAY
ALONG WITH MORE MOISTURE SO THE WEEKEND MAY SEE A FURTHER INCREASE
IN PRECIPITATION CHANCES ALONG WITH LOWER DAYTIME TEMPERATURES.
ALL IN ALL IT IS DIFFICULT TO SINK ONE'S TEETH INTO ANYTHING
TERRIBLY SIGNIFICANT IN THIS FLOW PATTERN SO RELATIVELY NORMAL
EARLY JUNE CONDITIONS WILL LIKELY PREVAIL.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 1148 AM MDT MON JUN 2 2014

VFR THROUGH TONIGHT.

&&

.HYDROLOGY...
ISSUED AT 1148 AM MDT MON JUN 2 2014

WE WILL BE DROPPING THE FLOOD WARNING FOR THE CACHE LA POUDRE AT
THE CANYON MOUTH. MOST STREAMS ARE LOWER THAN THIS TIME
YESTERDAY...BUT WENT AHEAD A KEPT THE ADVISORY FOR GRAND/JACKSON
COUNTIES AS IT WILL BE WARMER TODAY AND THE NEXT SEVERAL DAYS. NO
OTHER CHANGES AT THIS TIME.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GIMMESTAD
SHORT TERM...MEIER
LONG TERM...ET
AVIATION...GIMMESTAD
HYDROLOGY...GIMMESTAD
Hazardous weather outlook, Jun 2, 11:09 AM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1109 AM MDT MON JUN 2 2014

COZ030>051-031715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1109 AM MDT MON JUN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE PLAINS LATE
THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS
POSSIBLE WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WIND
GUSTS. THE RISK OF SEVERE WEATHER WILL MAINLY BE IN THE NORTHEAST
CORNER OF THE STATE THIS EVENING. THE ATMOSPHERE WILL BE DRIER AND
MORE STABLE OVER THE MOUNTAINS...BUT INCREASING LOW LEVEL MOISTURE
TONIGHT WILL BRING A BETTER THREAT OF STORMS NEAR THE EASTERN
BORDER.

RIVERS WILL REMAIN HIGH DUE TO SNOWMELT...WITH MINOR FLOODING
ALONG THE CACHE LA POUDRE RIVER IN LARIMER AND WELD COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW SHOWERS AND THUNDERSTORMS MAY IMPACT THE NORTHEAST CORNER OF
COLORADO EARLY TUESDAY. OTHERWISE DRY...BREEZY AND WARM
CONDITIONS ARE EXPECTED ON TUESDAY WHICH WILL ELEVATE THE FIRE
DANGER. FOR LATER IN THE WEEK...THERE WILL BE AN INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS ALONG WITH COOLER TEMPERATURES
...WITH THE BEST CHANCE OVER THE PLAINS.

SNOW MELT WILL CONTINUE IN EARNEST THROUGH THE WEEK...ESPECIALLY
ON TUESDAY. AS A RESULT..RIVERS THROUGHOUT THE OUTLOOK AREA WILL
CONTINUE TO RUN FAST AND HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/LESZCYNSKI

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:22 AM MDTSevere Thunderstorm WarningBOULincoln38 min
Jun 2, 1:00 AM MDTSevere Thunderstorm WarningBOULincoln30 min
Jun 2, 9:29 AM MDTAreal Flood AdvisoryBOUGrand, Jackson60 hr
Jun 2, 1:54 PM MDTRiver Flood WarningBOUWeld20 hr
Jun 2, 2:08 PM MDTRiver Flood AdvisoryBOUBoulder4 days
Jun 2, 5:03 PM MDTRiver Flood AdvisoryBOUSummit7 days

Nearby

River Flood Advisories in Colorado, 2014Every river flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.